Multi-System Complications after Intravenous Cocaine Abuse

Petkovska, Lidija and Chibishev, Andon and Stevcevska, Aleksandra and Smokovski, Ivica and Petkovski, Dusan and Antova, Emilija (2017) Multi-System Complications after Intravenous Cocaine Abuse. Open Access Maced J Med Sci, 5 (2). pp. 231-235. ISSN 1857-9655

This is the latest version of this item.

Full text not available from this repository.
Official URL: http://www.id-press.eu/mjms/article/view/oamjms.20...

Abstract

BACKGROUND: Use and abuse of cocaine are associated with numerous adverse effects, independent of the route of administration. More severe conditions of poisoning, however, are observed after cocaine intravenous administration. AIM: We present a case of severe poisoning after violent intravenous injection of cocaine, but with a good outcome. CASE PRESENTATION: Cocaine was intravenously (i.v.) administered in 16-years old female patient as a homicide attempt. Shortly after that, patient experienced series of generalised tonic-clonic seizures, was highly febrile (400C), somnolent, agitated, presenting with tachycardia, tachypnea and with increased blood pressure 150/90 mmHg. Neurologic status, lumbar puncture and computerised tomography (CT) of the brain were without remarks. Electroencephalogram (EEG) was characterised with signs of diffuse encephalopathy, and acid-base analyses resulted in metabolic acidosis. Urine screening revealed the presence of cocaine and benzodiazepines. The patient presented with signs of the hepatic lesion, acute renal insufficiency (ARI), and increased D-dimers resulting from activated fibrinolysis. The patient was discharged in stable general condition after being hospitalised for 23 days. CONCLUSION: Intravenous abuse of cocaine results in overdose and serous multi-system complications requiring multidisciplinary diagnostic and intensive therapeutic approach.

Item Type: Article
Subjects: Medical and Health Sciences > Clinical medicine
Divisions: Faculty of Medical Science
Depositing User: Andon Cibisev
Date Deposited: 13 Mar 2019 10:18
Last Modified: 13 Mar 2019 10:18
URI: http://eprints.ugd.edu.mk/id/eprint/21766

Available Versions of this Item

  • Multi-System Complications after Intravenous Cocaine Abuse. (deposited 13 Mar 2019 10:18) [Currently Displayed]

Actions (login required)

View Item View Item